Sunday, April 26, 2015

Dewey's 24 Hour ReadAThon

I wanted to post this here because it is 22 minutes until the 24 hour mark of this read-a-thon and I just finished my 11th book. I am spending the last twenty minutes cheering on fellow readers.

11 books, 1,476 pages, 24 hours!!!






Custom Search

Monday, April 13, 2015

My ITP Journey

     Friday, April 3rd was my last infusion of Rituxan. I did not really do a lot of blogging about my experiences but I wanted tom make sure I wrote down some of my feelings and side effects so if I ever have to go through this again I can remember some of the small things.
     On March 13th I  received  my first round of Rituxan. I posted about there here. The medicine had to be stopped twice because I had a few reactions. At some point between discharged from the hospital and my next appointment I started having a really bad pain on my right side after I eat. The pain would get really severe about fifteen minutes after I ate anything. It felt a LOT like my gallbladder pain did in 2001.
     On March 20th I went in to the cancer center to receive my second round of Rituxan. Before I got the medicine though I went to go talk to my doctor. My numbers were up but she was really  concerned  about the pain in my side. She was thinking it was possibly stones - which you can get despite not having a gallbladder. Which is ridiculous. She scheduled me for an ultrasound that I would have to make a follow up with my regular doctor. After that I was put in a private room - which is always nice. My Rituxan was mixed in with Saline to hopefully help me have no reaction. Plus we went up by only 50s. The medicine took about 5 hours. I was NOT expecting it to take this long but I had no reactions so whatever works! Afterwards I would feel tired. About Tuesday I started really feeling nauseous and start feeling better about Thursday.
     On March 26th I had my ultrasound and my follow up doctors appointment. They did not find any reason for my pain in my right side. It was not stones, which is good. Except they have no idea what the pain is from. They said that my bilirubin was elevated in the hospital and so he was  concerned  about my liver. They checked my bilirubin again and the number was lower but it was still elevated. He said i needed to hydrate extra and see if that helped. He and his attending truly felt that the pain that was in my side was a side effect of the Rituxan. It is not a very common side effect but it is documented. 0.6% of people experience stomach pains after the medicine. He said right now they are just going to treat the symptoms but if I continue to have the pain two weeks after my treatments then come back and they will  reassess.
     On March 27th I had my third Rituxan treatment. This time I was put in one of the round rooms. It was also my first time doing one of the fast track medicine. The medicine was only suppose to take 90 minutes. I was trucking along with NO problems then I got to the last 50ml and started having a reaction. I got really itchy all over, my head, my arms, my chest, my throat. They had to stop it and give emergency medicines -steroids and benadryl. It sucked because I was so close to not having a reaction! But I made it through. I was  exhausted  after leaving this appointment because I had extra benadryl in me. Oh and before I go on to what happened after this appointment this is where I met a beautiful uplifting woman named Kelly. She put such a smile on my face on a really hard day. She has such courage and strength. Her love in the Lord is so strong. She was such a bright light - I am lucky to have met her.
     Over the weekend following this appointment I had a few really bad nose bleeds. I was in DC so I didn't call my doctor until Monday to let her know. I was not too  concerned  but any bleeding is not a good thing for me, so I had to let her know. She decided for me to come in the next day and do a quick CBC. My numbers were steady at 155,000. The first time I was actually in a normal range! Very exciting.
     On April 3rd I had my last Rituxan treatment. Before the
actual treatment I had an appointment with my Doctor. She said things were going well and I could come back to see her in three months unless there was a problem. After I got my CBC results (the same as on the 31st - 155) I went down to get my Rituxan. I was in the COOLEST room. Two walls were windows so I could see everything. I think my nurse was amused at how very amused I was with this room. A great room to keep my mind off of everything. Again I was put on the fast track medicine and I do not think it was even noted last time that they had to give the extra medicines, so I made sure to let my nurse know. I told him I would do my best not to be the problem child. I failed. About 2/3rds of the way through I started getting itchy. It was not as bad as it was the first or third time but still itchy enough I
had to tell someone. After I told my nurse and while I was waiting for the doctors to come back with a decision on what to give me, I went to the bathroom. While I was in the bathroom the port on my IV came loose and I dripped blood all over the place. Seriously, I am the problem child. Like I said I failed, haha. So once I was cleaned up and sat back down, the order came back that I could be given benadryl (thank God, no more steroids). I was a little under 100ml I think when I started getting itchy. So once I was given benadryl I did not have much longer to finish my medicine. I am so glad I will not have to see this on my medicine bag for a while - hopefully not forever!
     After every infusion I would be super tired for a day, then all weekend I would be at like 80% but tired. Starting Tuesday or Wednesday I would start getting really nauseous. And after every meal I would have that sharp pain on my side.
     It's been ten days since my last treatment and I still have the pain in my side but not as severe, I am still a little  nauseous  but not enough to take a pill every day, and I am getting less sleepy. However, a few petechiae spots have shown up in the last few days. I'm watching to see if they go away or if more show up. I am hoping it is just a fluke.
    So that is my journey so far with the Rituxan. I wish I would have documented it better last time I took it because I do not remember anything other then some of my hair fell out and came back really thin in that spot.
     Until next time...








Custom Search